Includes Expert Content
Pain and swelling after flu injection
avatar
bunny1944 posted:
Six weeks after having my flu injection and experiencing pain and swelling in my arm, I went to my Doctor who diagnosed tendonitis + infection. Apparently the nurse had injected the vaccine into the tendon! He has put me on very strong antibiotics for two weeks and hopefully things will improve. I was surprised when he asked if he could take a photo of my arm - not sure why.
Reply
 
avatar
Rod Moser, PA, PhD responded:
Antibiotics do not help tendonitis, so your doctor must have considere "cellulitis" (an infection) as a clinical possibility. Tendonitis is treated with anti-inflammatory medications; not antibiotics, so there is more to the story.

You would have to ask him why he wanted a photo of your arm. Perhaps it is to document the locaion of your flu injection....just a guess.
 
avatar
bunny1944 replied to Rod Moser, PA, PhD's response:
Your comment about cellulitis was interesting as a close friend of mine said the same. When I think of how I was taught to give injections and their technique now, dartboard style, it makes me shudder. How long would cellulitis take to clear up as I am due to go skiing in 10 days and my arm and shoulder are still hurting quite badly. I have to say the Flucoxicillen makes me feel so tired, maybe a side effect.
 
avatar
Rod Moser, PA, PhD replied to bunny1944's response:
Cellulitis, assuming this is what your doctor thought you had, should clear up with the proper antibiotic, but unfortunately, I have no idea if you are on the right one....never heard of Flucoxicillin.